MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-80/I16-40
Medical Device Problem Codes Off-Label Use (1494); Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 03/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, two (2) afx vela suprarenal and two (2) ovation ix extender(s).This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx2 system per device ifu.Approximately three (3) years after the post initial procedure, the patient presented with an endoleak type 3b.The physician elected to treat the patient by implanting an alto main body, two (2) ovation ix iliac limb(s), and ovation prime fill polymer.The endoleak was successfully resolved and the patient is reportedly doing well.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.Devices remain implanted.
 
Additional Manufacturer Narrative
The reported event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good-faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported event/incident.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type iiib endoleak at the main body and the secondary endovascular procedure is confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest an aneurysm sac growth (from 65mm to 74mm) also occurred.The sac growth was discovered during a review of the 38-month post-implant computerized tomography (ct) scan.Unable to identify the contributing factors.However, persistent endoleak was observed in computerized tomography (ct) scan from 9 months post initial procedure.Unable to make independent assessments due to a lack of computerized tomography (ct) scan studies.Procedure-related harms, device, user, procedure, or anatomy-relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be stable.No additional investigation of this reported event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem updated.G3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, two (2) afx vela suprarenal and two (2) ovation ix extender(s).This procedure is outside the indications of use (off-label) due to adjunctive devices not compatible with the afx2 system per device ifu.Approximately three (3) years after the post initial procedure, the patient presented with an endoleak type 3b.The physician elected to treat the patient by implanting an alto main body, two (2) ovation ix iliac limb(s), and ovation prime fill polymer.The endoleak was successfully resolved and the patient is reportedly doing well.Additional information: a clinical evaluation suggests that there is reasonable evidence of an increase in the size of the aneurysm sac, from 65mm to 74mm.This sac growth was discovered during a review of the 38-month post-implant computerized tomography (ct) scan.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16773686
Report Number2031527-2023-00063
Device Sequence Number6858726
Product Code MIH
UDI-Device Identifier00818009014467
UDI-Public(01)00818009014467(17)200417
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2020
Device Model NumberBEA28-80/I16-40
Device Lot Number2241471-007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL 2242529010; AFX VELA SUPRARENAL 2242761001; OVATION IX EXTENDER FS090618-16; OVATION IX EXTENDER FS100819-15
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale